Alert archive / Wyoming / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 56, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 14, 2021, 5:44 PM MDT for Campbell County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 14, 2021, 6:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Campbell County, WY
The radar
The Rapid City radar (KUDX), 217 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:24 PM MDT, 20 minutes earlier.
Area forecast discussion, Jun 14, 5:24 PM MDT, 20 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
524 PM MDT Mon Jun 14 2021
.DISCUSSION...(This Evening Through Monday)
Issued at 218 PM MDT Mon Jun 14 2021
Latest water vapor imagery depicts the upper ridge over the Rockies
with an embedded shortwave rounding the ridge in Wyoming. Visible
satellite shows some CU building over the northern Hills and over
the Bighorns. At the surface, there is a developing lee trough over
central Wyoming with high pressure over the Dakotas. Temperatures at
1 PM range from low 80s in the Hills to the low 90s over the plains.
Winds are easterly to southeasterly at 5 to 15 mph.
The wave over WY will cross the area this afternoon and evening,
bringing isolated chances of thunderstorms, with a few strong to
severe storms possible. Forcing looks to be weak, but could see some
high-based storms similiar to yesterday. Temperatures will remain
mild overnight, with lows only falling into the 60s.
Upper ridge axis remains over the area on Tuesday, with dry
conditions expected. Temperatures will rise into the 90s and lower
100s. Breezy southeast winds are expected across the SD plains,
especially across northwest SD. Ridge axis shifts a bit east on
Wednesday with a surface cold front sliding into the area, bringing
some breezy northerly winds to the SD plains. High temperatures will
range from the upper 80s across northeast WY and northwest SD, to
around 100 degrees in south central SD, with dry conditions
continuing.
The upper ridge over the area begins to break down later in the
week, leading to more zonal flow across the Northern Plains. This
will bring some relief from the heat, as highs will generally be in
the 80s for Thursday through Sunday. Precipitation chances increase
for the weekend as a short-wave trough digs into the area from
Canada, pushing through some weak shortwaves.
&&
.AVIATION...(For the 00Z TAFS Through 00Z Tuesday Evening)
Issued At 523 PM MDT Mon Jun 14 2021
VFR conditions expected through the period. Isolated tstms are
expected over northeastern WY and the Black Hills this evening,
with gusty winds possible.
&&
.FIRE WEATHER...
Issued at 218 PM MDT Mon Jun 14 2021
Hot and dry conditions are expected again on Tuesday. Winds will be
from the south before shifting southwest in the afternoon. Models
are suggesting winds of 10 to 20 mph with gusts of 30 mph. Those
wind speeds combined with the low humidty will warrant a fire
weather watch from 10 AM to 10 PM on Tuesday.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ314>317.
&&
DISCUSSION...MLS
AVIATION...13
FIRE WEATHER...MLSHazardous weather outlook, Jun 14, 4:44 AM MDT, 13 hours before
Hazardous Weather Outlook National Weather Service Rapid City SD 444 AM MDT Mon Jun 14 2021 SDZ012-024>031-041-042-044-072>074-WYZ054>058-071-151300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota- Bennett-Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 444 AM MDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms later this afternoon and evening with large hail and damaging winds possible. Elevated fire weather conditions are expected this afternoon over northeast Wyoming where gusty southeast winds will combine with minimum relative humidities in the upper teens to mid 20s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High temperatures Tuesday afternoon will be in the 90s to 103. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-013-014-032-043-046-047-049-151300- Harding-Perkins-Northern Meade Co Plains-Ziebach-Haakon-Jackson- Mellette-Todd-Tripp- 444 AM MDT Mon Jun 14 2021 /544 AM CDT Mon Jun 14 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible tonight, but organized severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High temperatures Tuesday afternoon will be in the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:58 PM MDT | Severe Thunderstorm Warning | UNR | Bennett, Todd | 62 min |
| Jun 13, 9:24 PM MDT | Severe Thunderstorm Warning | UNR | Fall River | 29 min |
| Jun 13, 11:45 PM MDT | Special Weather Statement | UNR | Mellette | 30 min |
| Jun 14, 12:07 AM MDT | Special Weather Statement | UNR | Tripp | 53 min |
| Jun 14, 12:48 AM MDT | Special Weather Statement | UNR | Tripp | 57 min |
| Jun 13, 6:00 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 44 min |
| Jun 14, 2:40 PM MDT | Fire Weather Watch | UNR | Campbell, Crook, Weston | 12 hr |
| Jun 14, 5:16 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 29 min |
| Jun 14, 5:27 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.